Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 38, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 10, 2000, 5:52 PM CST for Upshur County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 10, 2000, 5:52 PM CST (23:52 UTC)
- Expired
- Mar 10, 2000, 6:30 PM CST
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Upshur County, TX
The radar
The Shreveport radar (KSHV), 115 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 6:00 PM CST | Hail 0.75 | Rosewood, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 102353 SVRSHV TXC459-110030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 552 PM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UPSHUR COUNTY IN TEXAS * UNTIL 630 PM CST * AT 552 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF GILMER... MOVING EAST AT 45 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL UP TO 1 INCH IN DIAMETER WHICH MAY CAUSE SEVERE DAMAGE TO PROPERTY AND SERIOUS INJURY TO PEOPLE AND LIVESTOCK. GO TO AN INTERIOR ROOM OF A STRONG BUILDING. STAY AWAY FROM WINDOWS. THIS THUNDERSTORM WILL ALSO PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD HEAD FOR SHELTER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... UPSHUR COUNTY IN TEXAS UNTIL 630 PM CST. LAT...LON 3291 9516 3267 9516 3267 9472 3291 9473
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 2:45 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 10, 2:45 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CST FRI MAR 10 2000 WIND SHIFT/FRONTAL BOUNDARY CURRENTLY NEAR A MONROE LOUISIANA NACOGDOCHES TEXAS LINE AND MOVING SOUTHEAST AROUND 25 MILES AN HOUR. THIS IS A LITTLE AHEAD OF THIS MORNINGS MODELS RUNS BUT NOT BY MUCH. PRECIP EXTENDS WELL TO NORTH OF FRONTAL BOUNDARY BUT SEVERE WEATHER ...MOSTLY LARGE HAIL...HAS BEEN OCCURRING IN STORMS ALONG FRONT. WITH RAINFALL CONTINUING WELL BEHIND FRONT...WILL NOT END PRECIP TONIGHT. HOWEVER...SEVERE WEATHER WILL JUST BE MENTIONED IN ZONES ALONG AND AHEAD OF FRONT. WILL CONTINUE WITH MENTION OF WINDY CONDITIONS TONIGHT ALL BUT SOUTHEAST ZONES...BUT 15 TO 20 SHOULD COVER. NGM MOS TEMPS LOOK OK WITH 30S MOST ZONES BY SUNDAY MORNING...AND BELOW FREEZING ACROSS NORTHERN MOST ZONES. HIGH POPS ALL ZONES TONIGHT WITH SMALL CHANCE EAST AND SOUTHEAST PARISHES SATURDAY MORNING. PRELIMS... SHV 46/58/36/70 +100 MLU 49/54/35/67 +200 TXK 44/55/35/68 8100 TYR 42/56/35/68 6000 LFK 51/61/33/70 7100 .SHV...NONE. 14
In the hours before
Local storm report, Mar 10, 2:11 PM CST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CST THU MAR 09 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0110 PM GRAYSON LA 1.75 INCH HAIL
03/10/00 CALDWELL BUSTED OUT CAR WINDOW.
REPORTED BY GENERAL
PUBLIC.
0125 PM 1 S RINGGOLD LA WIND DAMAGE
03/10/00 BIENVILLE TREES DOWN ACROSS HWY
371. REPORTED BY LAW
ENFORCEMENT.
NNNNLocal storm report, Mar 10, 3:23 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CST THU MAR 09 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1145 AM KARNACK TX .5 INCH HAIL
03/10/00 HARRISON CADDO LAKE STATE PARK
REPORTED BY COOPERATIVE
OBSERVER
1155 AM OIL CITY LA .75 INCH HAIL
03/10/00 CADDO REPORT FROM LAW ENFORCEMENT
1225 PM HAUGHTON LA WIND DAMAGE
03/10/00 BOSSIER 55 MPH WIND GUST FROM
OUTFLOW BOUNDARY
REPORT FROM MEDIA BY MEDIA
1225 PM 4 N BENTON LA WIND DAMAGE
03/10/00 BOSSIER TREE DOWN DOWN REPORTED BY LAW
REPORT FROM LAW ENFORCEMENT
1240 PM SHREVEPORT LA .88 INCH HAIL
03/10/00 CADDO SOUTHPARK MALL
REPORTED BY STORM SPOTTER
1248 PM 3 N DIXIE INN LA WIND DAMAGE
03/10/00 WEBSTER TREES DOWN
REPORT FROM LAW ENFORCEMENT
1248 PM 10 S SAREPTA LA .88 INCH HAIL
03/10/00 WEBSTER REPORT FROM LAW ENFORCEMENT
0100 PM HOMER LA TORNADO
03/10/00 CLAIBORNE FUNNEL CLOUD SIGHTED BY
FIRE DEPARTMENT
TREES/POWER LINES DOWN...
1 MOBILE HOME DESTROYED BY
TREE
0130 PM VIXEN LA WIND DAMAGE
03/10/00 CALDWELL TREES DOWN ALONG HIGHWAY 4
NEAR VIXEN
REPORT FROM LAW ENFORCEMENT
0150 PM BIENVILLE LA 1 INCH HAIL
03/10/00 BIENVILLE HAIL RANGING IN SIZE FROM
1/2 INCH TO 1 INCH THAT
COVERED THE GROUND
REPORT FROM THE MEDIA/LAW
ENFORCEMENT
0225 PM JONESBORO LA > 1.75 INCH HAIL
03/10/00 JACKSON GOLF BALL SIZED HAIL
REPORTED BY EMERGENCY
MANAGER
15Local storm report, Mar 10, 4:08 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CST THU MAR 09 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0200 PM STRONG AR .88 INCH HAIL
03/10/00 UNION REPORT FROM THE GENERAL
PUBLIC
0235 PM 2 SW WESTON LA WIND DAMAGE
03/10/00 JACKSON TREES DOWN ALONG HIGHWAY 505
REPORT FROM LAW ENFORCEMENT
0246 PM CALHOUN LA 1.75 INCH HAIL
03/10/00 OUACHITA GOLF BALL SIZED HAIL
REPORT FROM LAW
ENFORCEMENT
0250 PM CAMPTI LA WIND DAMAGE
03/10/00 NATCHITOCHES TREES DOWN
REPORT FROM LAW ENFORCEMENT
0253 PM THOMAS TX .5 INCH HAIL
03/10/00 UPSHUR INTERSECTION OF FM 2888 AND 852
REPORT FROM LAW ENFORCEMENT
0300 PM PITTSBURG TX .75 INCH HAIL
03/10/00 CAMP REPORTED BY COOPERATIVE
OBSERVER
0300 PM GILMER TX .88 INCH HAIL
03/10/00 UPSHUR REPORT FROM THE GENERAL
PUBLIC
0320 PM FLORIEN LA WIND DAMAGE
03/10/00 SABINE TREES DOWN
REPORT FROM LAW
ENFORCEMENT
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 7:56 AM CST | Severe Thunderstorm Warning | SHV | Red River | 64 min |
| Mar 10, 11:45 AM CST | Severe Thunderstorm Warning | SHV | Harrison | 30 min |
| Mar 10, 2:57 PM CST | Severe Thunderstorm Warning | SHV | Camp, Upshur | 48 min |
| Mar 10, 3:49 PM CST | Severe Thunderstorm Warning | SHV | Camp, Titus | 26 min |
| Mar 10, 4:25 PM CST | Severe Thunderstorm Warning | SHV | Wood | 50 min |
| Mar 10, 4:30 PM CST | Severe Thunderstorm Warning | SHV | Angelina | 60 min |
| Mar 10, 5:57 PM CST | Severe Thunderstorm Warning | SHV | Cass | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.